How to remove sculptra filler from lips ?

Few years back I had my bottom lip done for little fullness, didn't ask what was injected in my lip, I noticed my lip wasn't getting any smaller but actually getting bigger, lumpy, painful at times and very sensitive to touch, was shocked it's sculptra I tried steroids injection to reduce it, but few month later it's got bigger and now I'm have a cut right in the middle of my bottom lip that's causing the lip to bleed and the size is triple the size of my top lip.. What do you advice

Doctor Answers 5

Sculptra is not for the lips

Sculptra is not designed to be injected into the red of the lips, since that is an area that has a higher risk of forming nodules.  The same is true for the periorbital skin.  

The bumps are made of your own collagen.  They can often be "broken up" by injecting kenalog.  If that doesn't work, you may want to  consider excision.

Sculptra and Lips

Sculptra is a great product but not meant for injection in the lip area.  Now that you have this complication you may need a surgical removal.  This is a complicated problem and you need to find someone who specializes in this type of procedure.  Please let me know what happens.  Best, Dr. Green

Sculptra in the lips

Our office specializes in lip filler complications and can help improve your situation in most cases. Begin with application of Plato's Scar Serum, with massage, to reduce the fibrosis and collagen formation.

Best,

Dr. Karamanoukian

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Sculptra Into the Lips

Sculptra shouldnt be injected into the lips and cannot be reversed but can be improved with lasers, steroid/5FU injections and time.  I suggest seeing a well trained sculptra physician for treatment.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Sculptra in the lips

Sculptra should never be injected into the vermilion of the lip. If you truly had Sculptra injected there then it was not done in compliance with the company's recommendations and you were treated by someone who should not be performing these injections. It would be unusual to have this late complication with sculptra. Because it is so outrageous to inject Sculptra into the lips and because this reaction is occuring so late, I am skeptical that it really was sculptra and am hopeful for your sake that there is something else going on (like an allergy which would commonly give the symptoms you describe). You need to see a dermatologist.

Roberta Lucas, MD
White River Junction Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.